Alert archive / California / Small Craft Advisories in 2015

Small Craft Advisory 115, NWS Eureka, CA

February 13, 2015

NWS Eureka, CA issued this small craft advisory at Feb 13, 2015, 2:36 PM PST. It took effect at Feb 14, 2015, 3:00 AM PST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2015, 2:36 PM PST (22:36 UTC)
In effect from
Feb 14, 2015, 3:00 AM PST
Expired
Feb 15, 2015, 12:00 PM PST
In force
33 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

851 
WHUS76 KEKA 132236
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
236 PM PST FRI FEB 13 2015

PZZ470-140645-
/O.NEW.KEKA.SC.Y.0115.150214T1100Z-150215T1700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
236 PM PST FRI FEB 13 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM SATURDAY TO 9 AM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 AM SATURDAY TO 9 AM PST
SUNDAY. 

* WINDS....N 15 TO 25 KT SATURDAY AND SATURDAY NIGHT.

* WAVES/SEAS...N 8 TO 10 FT AROUND 8 SECONDS SATURDAY AND
  SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-140645-
/O.NEW.KEKA.SC.Y.0115.150214T1100Z-150215T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
236 PM PST FRI FEB 13 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM SATURDAY TO 3 AM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 AM SATURDAY TO 3 AM PST
SUNDAY. 

* WINDS...N 10 TO 20 KT SATURDAY AND SATURDAY NIGHT.

* WAVES/SEAS...N 8 TO 10 FT AROUND 8 SECONDS SATURDAY AND
  SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
7 follow-up statements
933 
WHUS76 KEKA 140442
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
842 PM PST FRI FEB 13 2015

PZZ470-141245-
/O.CON.KEKA.SC.Y.0115.150214T1100Z-150215T1700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
842 PM PST FRI FEB 13 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM SATURDAY TO
9 AM PST SUNDAY...

* WINDS....N 15 TO 25 KT SATURDAY AND SATURDAY NIGHT.

* WAVES/SEAS...N 8 TO 10 FT AROUND 8 SECONDS SATURDAY AND 
  SATURDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-141245-
/O.CON.KEKA.SC.Y.0115.150214T1100Z-150215T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
842 PM PST FRI FEB 13 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM SATURDAY TO
3 AM PST SUNDAY...

* WINDS...N 10 TO 25 KT SATURDAY AND SATURDAY NIGHT.

* WAVES/SEAS...N 8 TO 10 FT AROUND 8 SECONDS SATURDAY AND 
  SATURDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
547 
WHUS76 KEKA 141132
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
332 AM PST SAT FEB 14 2015

PZZ470-141945-
/O.CON.KEKA.SC.Y.0115.000000T0000Z-150215T1700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
332 AM PST SAT FEB 14 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM SUNDAY...

* WINDS....N 15 TO 25 KT TODAY AND TONIGHT.

* WAVES/SEAS...N 8 TO 11 FT AROUND 8 SECONDS TODAY AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ475-141945-
/O.CON.KEKA.SC.Y.0115.000000T0000Z-150215T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
332 AM PST SAT FEB 14 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM SUNDAY...

* WINDS...N 15 TO 20 KT WITH GUSTS TO 25 KT TODAY AND TONIGHT.

* WAVES/SEAS...N 8 TO 10 FT AROUND 10 SECONDS TODAY AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
019 
WHUS76 KEKA 141632
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
832 AM PST SAT FEB 14 2015

PZZ470-150045-
/O.CON.KEKA.SC.Y.0115.000000T0000Z-150215T1700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
832 AM PST SAT FEB 14 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY...

* WINDS....N 15 TO 25 KT TODAY AND TONIGHT.

* WAVES/SEAS...N 8 TO 11 FT AROUND 8 SECONDS TODAY AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ475-150045-
/O.CON.KEKA.SC.Y.0115.000000T0000Z-150215T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
832 AM PST SAT FEB 14 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...

* WINDS...N 15 TO 20 KT WITH GUSTS TO 25 KT TODAY AND TONIGHT.

* WAVES/SEAS...N 8 TO 10 FT AROUND 8 SECONDS TODAY AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
115 
WHUS76 KEKA 142230
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
230 PM PST SAT FEB 14 2015

PZZ470-150630-
/O.CON.KEKA.SC.Y.0115.000000T0000Z-150215T1700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
230 PM PST SAT FEB 14 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY...

* WINDS....N 15 TO 25 KT TONIGHT.

* WAVES/SEAS...N 8 TO 10 FT AROUND 8 SECONDS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ475-150630-
/O.CON.KEKA.SC.Y.0115.000000T0000Z-150215T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
230 PM PST SAT FEB 14 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...

* WINDS...N 15 TO 20 KT WITH GUSTS TO 25 KT TONIGHT.

* WAVES/SEAS...N 8 TO 9 FT AROUND 8 SECONDS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
015 
WHUS76 KEKA 150455
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
855 PM PST SAT FEB 14 2015

PZZ470-151300-
/O.CON.KEKA.SC.Y.0115.000000T0000Z-150215T1700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
855 PM PST SAT FEB 14 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY...

* WINDS....N 15 TO 25 KT.

* WAVES/SEAS...N 8 TO 10 FT AROUND 8 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ475-151100-
/O.CON.KEKA.SC.Y.0115.000000T0000Z-150215T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
855 PM PST SAT FEB 14 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...

* WINDS...N 15 TO 20 KT WITH A FEW GUSTS TO 25 KT.

* WAVES/SEAS...N 8 TO 9 FT AROUND 8 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
938 
WHUS76 KEKA 151055
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
255 AM PST SUN FEB 15 2015

PZZ470-151900-
/O.EXT.KEKA.SC.Y.0115.000000T0000Z-150215T2000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
255 AM PST SUN FEB 15 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON TODAY...

* WINDS....N 15 TO 25 KT IN THE MORNING EXTREME NORTHWEST.

* WAVES/SEAS...N 8 TO 10 FT AT AROUND 8 SECONDS IN THE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ475-151400-
/O.EXT.KEKA.SC.Y.0115.000000T0000Z-150215T1400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
255 AM PST SUN FEB 15 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EARLY THIS
MORNING...

* WINDS...N 15 TO 20 KT WITH A FEW GUSTS TO 25 KT EARLY IN THE
  MORNING.

* WAVES/SEAS...N 8 FT AT AROUND 7 SECONDS EARLY IN THE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
371 
WHUS76 KEKA 151630
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
830 AM PST SUN FEB 15 2015

PZZ470-152000-
/O.CON.KEKA.SC.Y.0115.000000T0000Z-150215T2000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
830 AM PST SUN FEB 15 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WINDS....N 10 TO 20 KT IN THE MORNING EXTREME NORTHWEST.

* WAVES/SEAS...N 7 TO 9 FT AT AROUND 8 SECONDS IN THE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 13, 4:31 AM PST, 10 hours 5 minutes earlier.

Area forecast discussion, Feb 13, 4:31 AM PST, 10 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
431 AM PST FRI FEB 13 2015

.SYNOPSIS...A RIDGE OVER THE WEST COAST WILL BRING NORTHWEST
CALIFORNIA DRY WEATHER AND ABOVE NORMAL TEMPERATURES FOR THE NEXT
FEW DAYS. PATCHY VALLEY FOG IS EXPECTED TO FORM EACH NIGHT AND
LAST INTO THE MORNING.

&&

.DISCUSSION...A VERY TRANQUIL WEATHER PATTERN WILL CONTINUE FOR
OUR AREA AS A RIDGE OF HIGH PRESSURE STAYS OVER THE WEST COAST FOR
THE NEXT FEW DAYS. THIS WILL BRING NORTHWEST CALIFORNIA DRY
WEATHER AND ABOVE NORMAL TEMPERATURES. EXPECT SOME HIGH CLOUDS
TODAY AS A DISTURBANCE OFFSHORE MOVES TOWARDS THE NORTHEAST, BUT
IT WON'T BRING OUR AREA ANY RAIN. NIGHTS WILL CONTINUE TO HAVE
TEMPERATURES NEAR NORMAL. THESE TEMPERATURES COMBINED WITH
MOISTURE TRAPPED IN THE VALLEYS SHOULD ALLOW PATCHY VALLEY FOG TO
FORM EACH NIGHT AND THEN BURN OFF EACH MORNING. THE RIDGE BECOMES
MORE AMPLIFIED MONDAY AND TUESDAY, BUT THIS WILL HAVE A MINIMAL
IMPACT ON OUR WEATHER. WEDNESDAY THROUGH THE END OF NEXT WEEK THE
MODELS DIVERGE. SOME KEEP THE RIDGE IN PLACE WHILE OTHERS BREAK
IT DOWN AND SHOW A WEAK TROUGH MOVING OVER OUR AREA. WITH THE
5-WAY SHOWING A RIDGE OVER THE WEST COAST DURING THAT TIME PERIOD,
PRECIPITATION CHANCES WILL BE MINIMAL. KEPT POPS AROUND SLIGHT
CHANCE DURING THAT TIME PERIOD, WHICH IS WELL BELOW CLIMO.

&&

.AVIATION...HIGH CLOUDS CONTINUE TO BLANKET THE AREA STREAMING IN
FROM THE SW. THIS HAS LIMITED FOG DEVELOPMENT ACROSS THE COASTAL
PLAIN AND INLAND VALLEYS. HOWEVER...PERIODS OF MVFR/IFR CEILINGS
AND VISIBILITIES HAVE BEEN OCCURRING AT BOTH KACV AND KCEC.
CONDITIONS WILL IMPROVE LATER THIS MORNING AT THESE SITES. HIGH
CLOUDS SHOULD BEGIN TO THIN LATER IN THE DAY. WINDS WILL BE LIGHT.
/SEC

&&

.MARINE...LIGHT N WINDS WILL CONTINUE ACROSS THE WATERS INTO
EARLY SAT. A WEAK COLD FRONT WILL SWEEP BY TO THE N OF THE AREA ON
SAT WITH HIGH PRESSURE BUILDING N OF THE REGION BEHIND THE FRONT.
N WINDS AND SHORT PERIOD SEAS WILL BRIEFLY INCREASE SAT NIGHT AND
SAT MORNING...MAINLY ACROSS THE N OFFSHORE ZONE WHERE A SMALL
CRAFT ADVISORY MAY BE NEEDED. W SWELL WILL DIMINISH TODAY AND SAT.
/SEC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

CA...NONE.

NORTHWEST CALIFORNIA COASTAL WATERS...NONE.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Feb 13, 3:03 AM PST, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
303 AM PST FRI FEB 13 2015

CAZ001>004-076-141430-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
303 AM PST FRI FEB 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.